Alert archive / North Dakota / Tornado Warnings in 2007

Tornado Warning 22, NWS Bismarck, ND

June 22, 2007McHenry County, North Dakota

NWS Bismarck, ND issued this tornado warning at Jun 22, 2007, 7:44 PM CDT for McHenry County, North Dakota. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2007, 7:44 PM CDT (00:44 UTC)
Expired
Jun 22, 2007, 8:15 PM CDT
In force
31 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

County McHenry County, ND

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 4:34 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 0.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2625 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2625 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1485 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KBIS 230044
TORBIS
NDC049-230115-
/O.NEW.KBIS.TO.W.0022.070623T0044Z-070623T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
744 PM CDT FRI JUN 22 2007

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* TORNADO WARNING FOR...
  NORTH CENTRAL MCHENRY COUNTY IN NORTH CENTRAL NORTH DAKOTA...

* UNTIL 815 PM CDT

* AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BANTRY...OR
  ABOUT 27 MILES SOUTHWEST OF BOTTINEAU...MOVING SOUTH AT 5 MPH.

* THE TORNADO WILL BE NEAR...
  RURAL NORTHERN MCHENRY COUNTY AROUND 800 PM CDT...
  RURAL CENTRAL MCHENRY COUNTY AROUND 810 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4859 10062 4852 10087 4832 10073 4838 10049

$$

KS/TSW
2 follow-up statements
000 
WWUS53 KBIS 230100
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
759 PM CDT FRI JUN 22 2007

NDC049-230115-
/O.CON.KBIS.TO.W.0022.000000T0000Z-070623T0115Z/
MCHENRY ND-
759 PM CDT FRI JUN 22 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR NORTH
CENTRAL MCHENRY COUNTY...

AT 759 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS TORNADO WAS LOCATED
NEAR BANTRY...OR ABOUT 28 MILES SOUTH OF BOTTINEAU...MOVING SOUTH AT
10 MPH.

THE TORNADO WILL BE NEAR...
  RURAL CENTRAL MCHENRY COUNTY AROUND 810 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4859 10062 4852 10087 4832 10073 4838 10049

$$

KS/TSW
000 
WWUS53 KBIS 230115
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
814 PM CDT FRI JUN 22 2007

NDC049-230124-
/O.EXP.KBIS.TO.W.0022.000000T0000Z-070623T0115Z/
MCHENRY ND-
814 PM CDT FRI JUN 22 2007

...THE TORNADO WARNING FOR NORTH CENTRAL MCHENRY COUNTY EXPIRES AT
815 PM CDT...

THE TORNADIC THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A
SIGNIFICANT THREAT. A SEVERE THUNDERSTORM WARNING IS STILL IN
EFFECT.

LAT...LON 4859 10062 4852 10087 4832 10073 4838 10049

$$

KS/TSW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jun 22, 3:40 PM CDT, 4 hours 4 minutes earlier.

Area forecast discussion, Jun 22, 3:40 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
340 PM CDT FRI JUN 22 2007

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...
FORECAST PROBLEM IN THE SHORT TERM WILL BE SMALL PRECIPITATION
CHANCES AHEAD OF A DEVELOPING SURFACE TROUGH AND UNDER UPPER LEVEL
RIDGING. WILL GENERALLY FOLLOW GFS SOLUTION TODAY AS IT HAS BEEN
MORE CONSISTENT THAN THE NAM.

TONIGHT...MODEL FORECAST SOUNDINGS INDICATE MODERATELY UNSTABLE
AIRMASS OVER WESTERN NORTH DAKOTA...AND LITTLE CIN REMAINING. A FEW
THUNDERSTORMS HAVE DEVELOPED OVER FAR EAST CENTRAL MONTANA...WITH AN
EAST SOUTHEAST MOVEMENT. WILL CONTINUE WITH A SLIGHT CHANCE OF POPS
FOR THIS EVENING. ENOUGH INSTABILITY THAT THERE COULD BE A PULSE A
FEW SEVERE STORMS WITH MARGINAL SEVERE HAIL OR GUST.

LATE TONIGHT AS SURFACE LOW TAKES SHAPE OVER EASTERN MONTANA...A LOW
LEVEL JET DEVELOPS OVER WESTERN NORTH DAKOTA. COULD SEE SOME
ELEVATED CONVECTION LATE TONIGHT ACROSS THE NORTHWEST/NORTH CENTRAL
BUT CHANCES NOT ENOUGH TO INTRODUCE POPS AT THIS TIME.

SATURDAY THROUGH MONDAY NIGHT...STORY WILL CONTINUE TO BE HOT AND
BREEZY CONDITIONS...ESPECIALLY OVER THE WEEKEND. STILL STICKING WITH
NO THUNDERSTORM ACTIVITY SATURDAY AND SATURDAY...EXCEPT FOR A SLIGHT
CHANCE FAR NORTHWEST...CLOSEST TO THE SURFACE TROUGH. AS THE TROUGH
MOVES INTO THE AREA SUNDAY NIGHT AND MONDAY...WILL SEE A BETTER
CHANCE OF THUNDERSTORM ACTIVITY...ESPECIALLY ACROSS THE NORTH WHERE
THE CAP WILL BE WEAKEST. THE SOUTH WILL STILL HAVE A STRONG CAP
UNTIL AFTER THE FRONT PASSES MONDAY EVENING.

FEW CHANGES TO TEMPERATURES THROUGH THE PERIOD...WITH TEMPERATURES
WELL INTO THE 90S SATURDAY AND SUNDAY. NORTHWEST WILL COOL OFF
MONDAY BUT SOUTHEAST CWA WILL STILL SEE 90 DEGREE READINGS.

.LONG TERM...TUESDAY THROUGH FRIDAY.
EXTENDED MODEL SUITE CONTINUES TO ADVERTISE THE UPPER TROUGH MOVING
THROUGH NORTH DAKOTA ON TUESDAY. THUS SHOWED A DECREASE IN
PRECIPITATION DURING THE DAY FROM WEST TO EAST. COOLER AND DRIER AIR
TO TAKE CONTROL WEDNESDAY AS A SURFACE HIGH SLIDES INTO THE STATE
FROM MANITOBA. COMFORTABLE TEMPS WITH DEWPOINTS FALLING FROM THE
MUGGY 60S INTO THE UPPER 40S AND MID 50S. A GRADUAL WARMING TREND
THROUGH THE END OF THE WEEK UNDER A BUILDING UPPER RIDGE OVER THE
SOUTHWEST. THIS HIGH WILL RIDGE INTO THE CENTRAL PLAINS WED-FRI.
COULD BE A FEW WEAK DISTURBANCES TRYING TO MOVE OVER THE RIDGE BY
THE END OF THE WEEK...BUT AFTER COLLABORATING WITH THE NEIGHBORING
OFFICES...DECIDED TO KEEP THE FORECAST MAINLY DRY UNDER THIS REGIME.

&&

.AVIATION...
VFR CONDITIONS TODAY. MAIN FOCUS WILL BE ON THUNDERSTORM COVERAGE.
FOR NOW WILL STICK WITH SOME VICINITY THUNDERSTORM ACTIVITY UNTIL
AROUND 3-4Z. OTHERWISE NO SIG AVIATION PROBLEMS. SOUTHERLY FLOW WILL
PICK UP AFT 12Z IN THE WEST.
&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TWH/KS
Hazardous weather outlook, Jun 22, 4:18 AM CDT, 15 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
418 AM CDT FRI JUN 22 2007

NDZ001>005-009>013-017>023-025-031>037-230930-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-
418 AM CDT FRI JUN 22 2007 /318 AM MDT FRI JUN 22 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF ISOLATED THUNDERSTORMS DURING THE AFTERNOON
AND NIGHTTIME HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ048-051-230930-
LA MOURE-DICKEY-
418 AM CDT FRI JUN 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A RIVER FLOOD WARNING IS IN EFFECT FOR THE JAMES RIVER NEAR
LUDDEN DAM. THE RIVER FLOOD WARNING FOR THE JAMES RIVER AT
LAMOURE HAS BEEN CANCELLED. SEE THE LATEST FLOOD STATEMENT FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ040>047-050-230930-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH-
418 AM CDT FRI JUN 22 2007 /318 AM MDT FRI JUN 22 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jun 22, 6:03 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
603 PM CDT FRI JUN 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             1 S FAIRFIELD           47.17N 103.22W
06/22/2007  E1.75 INCH       BILLINGS           ND   PUBLIC

&&

CLH/TWH
Local storm report, Jun 22, 6:18 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
618 PM CDT FRI JUN 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     HAIL             UPHAM                   48.58N 100.73W
06/22/2007  E1.75 INCH       MCHENRY            ND   NWS EMPLOYEE

&&

SWICHE
Local storm report, Jun 22, 6:24 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
624 PM CDT FRI JUN 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             10 NE DUNN CENTER       47.46N 102.47W
06/22/2007  E0.88 INCH       DUNN               ND   TRAINED SPOTTER

&&

SWICHE
Local storm report, Jun 22, 6:27 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
627 PM CDT FRI JUN 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     HAIL             SOURIS                  48.91N 100.68W
06/22/2007  E1.75 INCH       BOTTINEAU          ND   PUBLIC

&&

SWICHE
Local storm report, Jun 22, 6:39 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
639 PM CDT FRI JUN 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             UPHAM                   48.58N 100.73W
06/22/2007  E2.00 INCH       MCHENRY            ND   MESONET

            HAIL LASTED FROM 620 PM CDT TO 635 PM CDT. REPORTED BY
            ATMOSPHERIC RESOURCES BOARD OBSERVER.

&&

SWICHE
Local storm report, Jun 22, 7:11 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
711 PM CDT FRI JUN 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             ROLLA                   48.86N 99.62W
06/22/2007  E1.25 INCH       ROLETTE            ND   PUBLIC

0600 PM     HAIL             14 N DUNN CENTER        47.56N 102.62W
06/22/2007  E1.00 INCH       DUNN               ND   TRAINED SPOTTER

&&

SWICHE

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:29 PM CDTSevere Thunderstorm WarningBISMcHenry61 min
Jun 22, 8:30 PM CDTSevere Thunderstorm WarningBISMcHenry60 min
Jun 22, 9:16 PM CDTSevere Thunderstorm WarningBISMcHenry, Ward41 min
Jun 22, 9:29 PM CDTSevere Thunderstorm WarningBISMcHenry36 min
Jun 22, 9:37 PM CDTSevere Thunderstorm WarningBISBottineau, Pierce, Rolette53 min
Jun 22, 10:39 PM CDTSevere Thunderstorm WarningBISPierce, Rolette50 min

Nearby

Tornado Warnings in North Dakota, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.